I have been on Prednisone for over 5 years, and have been told I will probably always be on Prednisone. As for pred side effects, it completely stripped me of any libedo, I have some depression, weight gain, moon face, and the usual bone de-calcification. My muscles cramp constantly and I have low thyroid now. I regularly get blood tests to check everything. I have the coughing kind of asthma and recently my asthma Doctor suggested I try lidocaine 10mg/ml when I do my neb to help with the coughing...miracles happen it does help. I put 2 cc's in with my neb treatment if I'm coughing a lot and I soon subside enough for the other meds to help.
I have found that getting off the Pred after so long is very hard. Getting under 10mg has been a very very slow and painful process. I am now on 10mg/even day, 5mg/odd day. This is the lowest I have been in years, I'm hoping that I have a good winter and am able to continue my downward trend.
I have to take 1500 mg of calcium a day, with 400 mg of vitamin D. I take B50 complex and echinacea to help my body fight off illnesses. I have to take numerous asthma meds (inhalers, nebulizer meds), high blood pressure (from the weight gain), and I have GERD.
I wish someone had told me that Prednisone is a dark path to start on, because it definitely is a double edged sword. Helps you to breath but gives you so many other issues.